MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU24060
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event - aware date used as event date is unknown.
 
Event or Problem Description
It was reported that device embolization occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 24mm watchman flx laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.Five (5) years post procedure it was discovered that the closure device had embolized out of the laa.The closure device was found in the descending aorta and blocking the renal arteries.An interventional radiologist successfully removed the closure device from the patient percutaneously.There were no other complications that were reported to have occurred as a result of this event.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22853470
Report Number2124215-2025-57620
Device Sequence Number8457611
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public(01)08714729838234(17)230116(10)25058928
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model NumberM635WU24060
Device Catalogue NumberM635WU24060
Device Lot Number0025058928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date08/20/2025
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexUnknown